MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS

AVANOS MEDICAL INC. AVANOS CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS
Model Number PMF20-100-10CS
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that the radiopaque portion of the cannula broke off during the procedure and embedded into the soft tissue of the cervical region.Additional information received 29-dec-2020 from the physician indicated "radiopaque indicator at the base of the active tip was noted to be disengaged from the cannula during placement/manipulation of the tip to get it in the right position.The stylet was engaged during manipulation.Radiopaque dot could be seen on x-ray during the procedure that was left behind along the lateral cervical waist." component reported to still be in patient.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
The device history record for lot 20042519 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 24 mar 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS CURVED SHARP RF CANNULA, RADIOPAQUE MARKER
Common Device Name
STANDARD RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11154981
Report Number8030647-2021-00001
Device Sequence Number2590194
Product Code GXI
UDI-Device Identifier00193493986347
UDI-Public00193493986347
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K972846
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model NumberPMF20-100-10CS
Device Catalogue NumberN/A
Device Lot Number20042519
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date03/27/2021
Patient Sequence Number1
Patient Age52 YR
Patient Weight69